MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-80/I20-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and two suprarenal stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 3a endoleak was identified by a computed tomography (ct) scan.The patient currently stable and an intervention is being planned.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3a endoleak of the aortic components was confirmed.The clinical evaluation also shows reasonable evidence to suggest sac growth of 6mm had occured.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.It was noted that the mid aortic angle on the 10 month post ct scan was 76 degrees but it was not possible to determine if there was aortic remodeling or if the angulation was off label at the time of the index procedure.Also due to stage 3 chronic kidney disease, limited the ability to use contrasted ct scans (cautionary product use condition).Lack of contrast limits the ability to perform a full analysis on the stent afx2 stent system.The final patient status was reported as being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and two suprarenal stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 3a endoleak was identified by a computed tomography (ct) scan.The patient currently stable and an intervention is being planned.Additional information: during the investigation, evidence was identified to suggest sac growth had occurred.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10526049
Report Number2031527-2020-00254
Device Sequence Number1218672
Product Code MIH
UDI-Device Identifier00818009014412
UDI-Public(01)00818009014412(17)170531
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model NumberBEA28-80/I20-40
Device Lot Number1354867004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date09/12/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL 1457893010; VELA SUPRARENAL 1469351010
Outcome Attributed to Adverse Event Other;
Patient Age84 YR